Can Probiotic Supplement Cause Leg Pains?
Answered by: Susan Eagles
Question from: Kathi
Posted on: November 19, 2004

My son and daughter-in-law were in Hawaii and they were put on a dietary supplement called [propeitary probiotic supplement]. Could you tell me what this is and if it has any side effects?

She has been having leg pains and wondering if this could be her potassium or if this dietary supplement has effected her this way.

Probiotic supplements contain various types of beneficial gut bacteria. They are nearly always recommended after taking antibiotics, because antibiotic drugs kill all bacteria, including those that we need for digestion. Probiotics are beneficial for most health problems. By providing a good balance of gut bacteria, they aid digestion and absorption of food, herbs and dietary supplements.

Probiotics are unlikey to cause leg pain, but it is always a good idea to go off a supplement that is suspected of causing a problem, to see whether the problem clears up. After your daughter-in-law has tried this for a week, if the leg pain contiues, she could look at our web site for suggestions for her leg pain. Please see www.richters.com. Choose "Q&A" from the main menu, then enter "leg pain" for the search.

You can look this supplement up on the internet: use www.google.com, and enter the product name for the search.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.